Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Right chest pain every now and then. Taking BP medications. What is causing this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have a pain on right side of my upper chest for 2 or 3 seconds that I feel every few minutes. It doesn't matter whether I am motionless or walking. It does not seem to be affected by more activity. I am 74 years old and take blood pressure medicine.
Posted Tue, 22 May 2012 in General Health
Answered by Dr. Jasvinder Singh 2 hours later
Thanks for posting your query.

From the symptoms that you have mentioned and considering your age and history of hypertension, I would suggest you to get a cardiac check up done first of all to rule out any cardiac cause as any chest pain is cardiac in origin unless proved otherwise. You need to get an electrocardiogram and TMT (treadmill test) done to completely rule it out.

Secondly it can be due to anxiety neurosis or psychological because muscular pain and cardiac pain does not present for a few seconds only and are usually persistent. If cardiac cause is ruled out then anxiety neurosis should be ruled out.

Some of the treatment options which you can follow:

1)     When you have such symptoms, breathe slowly through the nose and talk to your family and friends.

2)     Do not take caffeine of alcohol at night just before going to bed.

3)     Indulge in yoga and meditation to calm your mind.

4)     You can also indulge in progressive muscle relaxation which is useful in anxiety by alternately tensing and relaxing the muscles.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor